Alert archive / New York / Flash Flood Watches in 2010

Flash Flood Watch 1, NWS Buffalo, NY

June 24, 20107 counties in New York

NWS Buffalo, NY issued this flash flood watch at Jun 24, 2010, 1:11 AM EDT for 7 counties in New York. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2010, 1:11 AM EDT (05:11 UTC)
Expired
Jun 24, 2010, 3:20 AM EDT
In force
2 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Livingston County, NY, Ontario County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 56 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
686 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WGUS61 KBUF 240511
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
111 AM EDT THU JUN 24 2010

...LOCALLY HEAVY RAINFALL POSSIBLE OVER THE SOUTHERN TIER AND
WESTERN FINGER LAKES...

.A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
WESTERN SOUTHERN TIER AND INTO THE WESTERN FINGER LAKES THROUGH
THURSDAY MORNING. A VERY WARM AND HUMID AIRMASS IS IN PLACE...AND
MAY SET THE STAGE FOR THUNDERSTORMS WITH TORRENTIAL RAINFALL. IF
SEVERAL ROUNDS OF THUNDERSTORMS ARE ABLE TO TRACK OVER THE SAME
LOCATION...THEY MAY PRODUCE EXCESSIVE RAINFALL AND LEAD TO FLASH
FLOODING IN LOCALIZED AREAS.

NYZ012>014-019>021-085-241315-
/O.NEW.KBUF.FF.A.0001.100624T0511Z-100624T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
111 AM EDT THU JUN 24 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...
 INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...
 CHAUTAUQUA...LIVINGSTON...ONTARIO...SOUTHERN ERIE AND WYOMING.

* UNTIL 10 AM EDT THIS MORNING

* A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
  THE WESTERN SOUTHERN TIER AND INTO THE WESTERN FINGER LAKES
  THROUGH THIS MORNING. IF SEVERAL ROUNDS OF THUNDERSTORMS ARE
  ABLE TO TRACK OVER THE SAME LOCATION...THEY MAY PRODUCE
  EXCESSIVE RAINFALL AND LEAD TO FLASH FLOODING IN LOCALIZED
  AREAS.

* EXCESSIVE RAINFALL MAY PRODUCE LOCALIZED FLASH FLOODING. EXPECT
  RAPID RISES ON SMALL CREEKS AND STREAMS AND HIGH WATER IN LOW
  LYING AREAS. HEAVY RAINFALL IN MORE URBANIZED AREAS MAY RESULT
  IN FLOODED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

HITCHCOCK
1 follow-up statement
234 
WGUS61 KBUF 240720
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
320 AM EDT THU JUN 24 2010


NYZ012>014-019>021-085-240830-
/O.CAN.KBUF.FF.A.0001.000000T0000Z-100624T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
320 AM EDT THU JUN 24 2010

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN
CANCELLED. HEAVY RAIN AND THUNDERSTORMS WHICH WERE APPROACHING
THE AREA FROM LAKE ERIE AND NORTHERN OHIO HAVE SIGNIFICANTLY
WEAKENED...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood watch went out at Jun 23, 9:41 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 23, 9:41 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
941 PM EDT WED JUN 23 2010

.SYNOPSIS...
A COLD FRONT WILL SLOWLY WORK ACROSS THE LOWER LAKES LATE TONIGHT
AND THURSDAY MORNING AND WILL BE ACCOMPANIED BY SHOWERS AND
THUNDERSTORMS...SOME OF WHICH WILL BE STRONG. COOLER DRIER AIR WILL
WORK IN BEHIND THE SYSTEM FOR LATE THURSDAY AND FRIDAY. THE WEEKEND
SHOULD BE GENERALLY PLEASANT WITH ONLY A SMALL CHANCE OF SHOWERS
WITH A WEAKENING FRONT LATE SATURDAY AND UPON ITS RETURN LATE SUNDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
A DECEIVING 4 TO 6 HOUR PERIOD OF FAIR TRANQUIL WEATHER WILL BE
FOUND ACROSS A LARGE PORTION OF WESTERN NEW YORK EARLY TONIGHT...AS
EARLIER CONVECTION HAS DRIFTED TO OUR EAST. THE NICE WEATHER WILL
NOT LAST THOUGH. AS OF 0130Z...AN EAST WEST LINE OF HEAVY SHOWERS
AND THUNDERSTORMS WERE FOUND NORTH OF LAKE ONTARIO WITH AN EVEN MORE
IMPRESSIVE AREA OF THUNDERSTORMS LINED UP ACROSS SOUTHERN LOWER
MICHIGAN.

AS FOR THE CANADIAN ACTIVITY...THE BULK OF THESE STORMS WILL MOVE
EAST ACROSS THE THOUSAND ISLANDS REGION THROUGH ABOUT 04Z AND WILL
LIKELY CLIP THE NORTH COUNTRY IN THE PROCESS. WILL HAVE TO WATCH FOR
WIND GUSTS WITH THIS ACTIVITY...ALONG WITH A HALF INCH OF RAIN IN A
SHORT PERIOD OF TIME. THE AIRMASS IN THIS PARTICULAR REGION IS
RATHER UNSTABLE WITH LI'S OF -2...AND HIGH PWAT VALUES OF ABOUT 1.75
INCHES.

THE MORE IMPRESSIVE STORMS OVER SOUTHERN LOWER MICHIGAN HAVE
PROMPTED A TORNADO WATCH FOR THAT AREA. THIS ACTIVITY WILL MOVE EAST
AND WILL MOVE ACROSS SOUTHERN ONTARIO AND LAKE ERIE TO WESTERN NEW
YORK AFTER MIDNIGHT. BY THE TIME THE ACTIVITY REACHES OUR FORECAST
AREA...LESS SHEAR IS EXPECTED IN THE LOWER LEVELS BUT IT WILL STILL
BE UNSTABLE ENOUGH FOR STRONG TO POTENTIALLY SEVERE THUNDERSTORMS TO
MOVE ACROSS OUR REGION.

A COMPLEX COLD FRONT OVER THE UPPER LAKES WILL SLOWLY SAG IN OUR
DIRECTION OVERNIGHT...WITH AN UNSTABLE MOISTURE RICH AIRMASS LYING
IN WAIT FOR THE DYNAMICS WITH THE FRONT TO ACT UPON IT. AS THE LAST
IN A SERIES OF WAVES MOVES BY TO OUR NORTH WELL AFTER MIDNIGHT...
THE ASSOCIATED FRONT WILL SAG SOUTH AND HELP TO GENERATE WIDESPREAD
SHOWERS AND THUNDERSTORMS.

PWAT VALUES WILL BE IN THE VCNTY OF 2 INCHES...AND WITH THE SLOW
NATURE OF THE FRONT AND SOME TRAINING OF STORMS POSSIBLE...THERE
WILL BE THE POTENTIAL FOR SOME LOCALIZED HYDROLOGIC PROBLEMS. ONE
HOUR FLASH FLOOD GUIDANCE IS IN THE VCNTY OF 1 TO 1.5 INCHES FOR
MUCH OF THE REGION...WITH 3 HR FFG BETWEEN 1.5 AND 2 INCHES.

ALONG WITH THE LOW LEVEL CONVERGENCE FOUND ALONG AND AHEAD OF THE
FRONT...OUR REGION WILL BE UNDER THE RR QUAD OF THE H25 JET. THIS
JET ENTRANCE REGION SHOULD ENHANCE OVERALL SYNOPTIC LIFT ACROSS THE
REGION AND AID IN PRODUCING MORE WIDESPREAD SHOWERS AND STORMS.

THE HIGHEST PROBABILITY FOR STRONG TO SEVERE CONVECTION ACROSS THE
REGION WILL BE BETWEEN 07 AND 11Z. IT SHOULD BE NOTED THAT THE STORM
PREDICTINO CENTER HAS REMOVED OUR REGION FROM THE MODERATE RISK
AREA...HOWEVER WE ARE A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS
LATER TONMGIT AND THURSDAY MORNING...WITH THE PRIMARY THREAT BEING
STRAIGHT LINE WINDS AND AS MENTIONED...HEAVY RAINS.

THURSDAY WILL START WITH SHOWERS AND LINGERING STORMS...PERHAPS AN
EXITING MCS...ACTUALLY COLD FRONT DOES NOT CROSS UNTIL MIDDAY/EARLY
AFTERNOON SO STILL THE THREAT FOR SOME LIMITED REDEVELOPMENT INTO
THE EARLY AFTERNOON AS WELL...TAPERED POPS BACK FROM NORTHWEST
SOUTHEAST DURING THE DAY. SKIES SHOULD CLEAR SOMEWHAT LATER IN
DAY...ESP WEST.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
NICE BREAK DURING THIS PERIOD AS RIDGE OF HIGH PRESSURE CRESTS OVER
THE REGION. FAIR WX AND SEASONABLE TEMPS WITH 850 MB TEMPS OF 10-12C
SUPPORTING U70S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODEL CONSENSUS ON SATURDAY IS TO DIVE A WEAK SHORT WAVE ACROSS THE
EASTERN GREAT LAKES AND BRING A WEAK COLD FRONT THROUGH THE REGION
AT THE SURFACE FROM NORTH TO SOUTH. WITH MOISTURE STILL SOMEWHAT
LIMITED WILL NOT GO ANYTHING HIGHER THAN CHANCE POPS AT THIS TIME.
AS THE FRONT DROPS SOUTHWARD AND SURFACE HIGH PRESSURE AND DRIER AIR
BUILDS IN FROM THE NORTH EXPECT A SHORT LIVE CLEARING FOR SATURDAY
EVENING.

MODELS DROP THIS FRONTAL BOUNDARY JUST TO THE SOUTH OF THE REGION ON
SUNDAY WITH SFC HIGH PRESSURE AT THE SURFACE. MUCH OF SUNDAY WILL REMAIN
DRY...EXCEPT CLOSE TO THE FRONTAL BOUNDARY ACROSS SOUTHERN PORTIONS
OF NEW YORK STATE WHERE A SLIGHT CHANCE FOR A SHOWER WILL PERSIST.

A MUCH STRONGER STORM WILL ORGANIZE IN THE PLAINS SUNDAY AND MONDAY.
THIS SYSTEM WILL BRING A WARM FRONT BACK ACROSS THE REGION MONDAY
WITH RAIN AND ISOLATED THUNDERSTORMS.

A BIT OF A PATTERN CHANGE ON TUESDAY AS THE MEAN LONG WAVE PATTERN
PRODUCES A RIDGE ACROSS THE ROCKIES AND PLAINS...AND A TROUGH ACROSS
THE NORTHEAST. COOLER TEMPERATURES FOR TUESDAY AND WEDNESDAY WITH A
RETURN TO SUNSHINE. THE BEST PLACE FOR SHOWERS TUESDAY AND WEDNESDAY
WILL BE ACROSS THE NORTH COUNTRY...CLOSER TO THE UPPER LEVEL LOW
WHERE A FEW INSTABILITY SHOWERS IN THE AFTERNOON WILL BE POSSIBLE.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WILL BE FOUND ACROSS ALL OF WRN AND NORTH CENTRAL NEW
YORK THIS EVENING...ALTHOUGH CONDITIONS WILL DETERIORATE
SIGNIFICANTLY AFTER MIDNIGHT AS A COLD FRONT WILL SLOWLY APPROACH
FROM THE WEST.

SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO
SEVERE...WILL MOVE ACROSS THE FAR WESTERN COUNTIES AFTER 06Z AND
PROGRESS EASTWARD THROUGH THE LATE HOURS. THIS CONVECTION WILL
RESULT IN LOWERING CIGS/VSBYS WITH MVFR WEATHER THEN POSSIBLY
LOWERING FURTHER TO IFR DURING THE WEE HOURS OF THURSDAY MORNING.

WIDESPREAD MVFR AND POSSIBLY IFR CIGS WILL THEN BE FOUND ACROSS ALL
OF THE REGION THURSDAY MORNING IN THE WAKE OF THE STRONGEST
CONVECTION. SOME SHOWERS AND POSSIBLY MORE THUNDERSTORMS WILL THE
IMPACT THE REGION THURSDAY MORNING WITH SOME CLEARING MOVING IN AND
THE RETURN TO VFR CONDITIONS DURING THE MIDDAY AND AFTERNOON.

OUTLOOK...
THURSDAY NIGHT...VFR.
FRIDAY AND SATURDAY...VFR.
SUNDAY...MAINLY VFR WITH A CHANCE OF SHWRS/TSTMS.

&&

.MARINE...
WINDS WILL REMAIN RELATIVELY LIGHT THROUGH THIS EVENING AT LESS THAN
15 KNOTS. AN AREA OF LOW PRESSURE WILL MOVE INTO THE CENTRAL LAKES
THIS EVENING THEN TO SOUTHERN QUEBEC BY THURSDAY MORNING. THIS WILL
BRING INCREASING SOUTHWEST WINDS LATE TONIGHT VEERING TO MORE
WESTERLY ON THURSDAY. WINDS AND WAVES SHOULD REMAIN JUST BELOW SMALL
CRAFT ADVISORY CRITERIA BY LATE TONIGHT ON LAKE ERIE AND THURSDAY ON
LAKE ONTARIO. WINDS AND WAVES WILL DIMINISH THURSDAY NIGHT AS HIGH
PRESSURE BUILDS BACK INTO THE REGION. WINDS SHOULD BE LIGHTER THIS
WEEKEND. REMEMBER...WINDS AND WAVES CAN BE HIGHER IN AND NEAR ANY
THUNDERSTORMS LATER TONIGHT AND EARLY THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH/SFM
NEAR TERM...RSH
SHORT TERM...SFM
LONG TERM...THOMAS
AVIATION...RSH
MARINE...SFM
Hazardous weather outlook, Jun 23, 10:48 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1048 PM EDT WED JUN 23 2010

NYZ001>004-010>014-019>021-085-241600-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1048 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS OVER SOUTHERN MICHIGAN AND LAKE ERIE WILL
MOVE EAST AND CROSS MUCH OF WESTERN NEW YORK OVERNIGHT. THESE
STORMS WILL CONTAIN PROLONGED TORRENTIAL DOWNPOURS...FREQUENT
CLOUD TO GROUND LIGHTNING AND POSSIBLY STRONG WIND GUSTS IN EXCESS
OF 40 MPH.

SINCE MANY OF THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL...
THERE WILL BE THE POTENTIAL FOR MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. IF SEVERAL STORMS ARE ABLE TO TRAIN OVER THE
SAME AREA...SOME LOCALIZED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-241600-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
1048 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS THE OVERNIGHT...WITH THE BEST
CHANCES AFTER MIDNIGHT. THESE STORMS MAY PRODUCE GUSTY WINDS AND
HEAVY RAINFALL. A FEW STORMS MAY BE STRONG ENOUGH TO PRODUCE
LOCALIZED DAMAGING WINDS.

HEAVY RAINFALL MAY PRODUCE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. IF SEVERAL STORMS ARE ABLE TO TRAIN OVER THE SAME
AREA...SOME LOCALIZED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-241600-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1048 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS WILL MOVE ACROSS LAKE ERIE BETWEEN MIDNIGHT
AND 5 AM WITH SOME THUNDERSTORMS ALSO EXPECTED OVER LAKE ONTARIO.
THESE STORMS WILL LIKELY CONTAIN WIND GUSTS OVER 35
KNOTS...ESPECIALLY OVER LAKE ERIE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Local storm report, Jun 23, 7:26 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
726 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             ASHFORD                 42.32N 78.60W
06/23/2010  E1.75 INCH       CATTARAUGUS        NY   LAW ENFORCEMENT

            REPORTED BY PUBLIC

&&

MPUKAJLO
Special weather statement, Jun 23, 10:41 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1041 PM EDT WED JUN 23 2010

NYZ001-002-010>012-019>021-085-240545-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
1041 PM EDT WED JUN 23 2010

...STRONG THUNDERSTORMS OVERNIGHT...

A WARM AND HUMID AIRMASS IS IN PLACE ACROSS WESTERN NEW YORK...AND
THIS UNSTABLE AIRMASS WILL SERVE AS A PERFECT BREEDING GROUND FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE COURSE OF THE
OVERNIGHT. AN APPROACHING COLD FRONT WILL HELP TO MAKE MANY OF THE
STORMS QUITE STRONG...AND POTENTIALLY SEVERE.

THUNDERSTORMS OVERNIGHT WILL PRODUCE PROLONGED TORRENTIAL
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING...WITH THE CHANCE
FOR SOME STORMS TO PRODUCE STRONG WIND GUSTS IN EXCESS OF 40 MPH.
THE HIGHEST CHANCE FOR THE STRONG TO SEVERE THUNDERSTORM ACTIVITY
WILL BE FOUND ACROSS THE WESTERN SOUTHERN TIER.

RSH
Special weather statement, Jun 24, 12:54 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1254 AM EDT THU JUN 24 2010

NYZ019>021-240545-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-
1254 AM EDT THU JUN 24 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN. THE STORM WILL ALSO
  PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED
  6 MILES SOUTHWEST OF FREWSBURG...AND MOVING EAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  OLEAN

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THE VERY HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS.

LAT...LON 4200 7934 4208 7935 4221 7816 4199 7813

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:54 AM EDTSpecial Weather StatementBUFCattaraugus51 min
Jun 24, 1:15 AM EDTSpecial Marine WarningBUF56 min
Jun 24, 1:28 AM EDTSevere Thunderstorm WarningBUFChautauqua62 min
Jun 24, 1:46 AM EDTSpecial Weather StatementBUFChautauqua59 min
Jun 24, 3:59 AM EDTSmall Craft AdvisoryBUF10 hr
Jun 24, 7:02 AM EDTSpecial Marine WarningBUF48 min
Jun 24, 2:14 PM EDTSmall Craft AdvisoryBUF106 min
Jun 24, 2:38 PM EDTAreal Flood AdvisoryBUFErie52 min
Jun 24, 6:00 PM EDTSmall Craft AdvisoryBUF2 hr

Nearby

Flash Flood Watches in New York, 2010Every flash flood watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.